Hail, St. Clair
- When
- May 23, 7:00 PM CST
- Where
- St. Clair County, Floraville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -90.050
The County Sheriff reported nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff reported nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 23, 12:00 PM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SUN MAY 23 2004 A COLD FRONT WAS PUSHING SOUTHEASTWARD ACROSS NORTHERN MO EARLY THIS AFTERNOON WITH THE FRONT NEAR A IRK-CNU LINE. EXPECT THE FRONT TO STALL OUT ACROSS THE OZARKS LATER TONIGHT AND THEN PUSH NORTHEASTWARD ON MONDAY AS A WARM FRONT. THE GFS, ETA AND UKMET ARE ALL FAIRLY SIMILAR IN PLACING THE FRONT ACROSS THE NORTHEAST CORNER OF MO BY MONDAY EVENING. TRAILING COLD FRONT BEGINS TO SLIDE ACROSS THE AREA ON TUESDAY. THE 3 MODELS FORECAST THE FRONT NEAR OR OVER THE BOOTHEEL BY WEDNESDAY MORNING. HIGH PRESSURE FROM THE CENTRAL PLAINS WILL SLIDE OVER THE AREA DURING THE DAY WEDNESDAY. THE 850 MOISTURE WAS POOLED ACROSS THE REGION THIS MORNING WITH MID TEEN C DEWPOINTS AT TOP AND SGF. THE ETA FORECASTS A BAND OF HIGHER MOISTURE TO SLIDE DOWN ACROSS THE ILLINOIS COUNTIES OF FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING. MUCH DRIER AIR IS FORECAST BY THE ETA, NGM AND GFS TO COVER THE REGION TONIGHT. MOIST AIR IS FORECAST TO SPREAD BACK ACROSS THE REGION BY MONDAY AFTERNOON. THE GFS FORECASTS A HUGE AREA OF 40 KS ACROSS CENTRAL AND NORTH MO BY EVENING WHILE THE ETA PLACES THE BULLSEYE OVER SOUTHWEST IA BACK ACROSS SOUTHEAST NEB. MONDAY NIGHT AND TUESDAY LOOK TO BE QUITE WET ACROSS THE FORECAST AREA WITH LIKELY POPS IN FORECAST. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CDT SUN MAY 23 2004 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062- 241200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MARION-MONITEAU- MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN- 215 PM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...NORTHEAST AND EAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT. A LINE OF THUNDERSTORMS WILL SWEEP ACROSS CENTRAL AND NORTHEAST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS UNTIL EARLY THIS EVENING AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084- 085-099-241200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 215 PM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OR EARLY TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING OR TONIGHT WHICH COULD PRODUCE SEVERE THUNDERSTORMS. THE SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR EARTLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 W WASHINGTON 38.55N 91.03W
05/23/2004 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0640 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 W WASHINGTON 38.55N 91.03W
05/23/2004 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0640 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0705 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL FENTON 38.54N 90.45W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL 1 NE PARKDALE 38.48N 90.53W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0712 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0715 PM HAIL AUGUSTA 38.57N 90.88W
05/23/2004 1.00 INCH ST. CHARLES MO AIRPLANE PILOT
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0705 PM HAIL FENTON 38.54N 90.45W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL FENTON 38.54N 90.45W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0710 PM HAIL 1 NE PARKDALE 38.48N 90.53W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0712 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/23/2004 1.00 INCH JEFFERSON MO TRAINED SPOTTER
0715 PM HAIL AUGUSTA 38.57N 90.88W
05/23/2004 1.00 INCH ST. CHARLES MO AIRPLANE PILOT
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WILDWOOD 38.58N 90.66W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0734 PM HAIL OAKVILLE 38.44N 90.32W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0735 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.88 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WILDWOOD 38.58N 90.66W
05/23/2004 0.75 INCH ST. LOUIS MO EMERGENCY MNGR
0734 PM HAIL OAKVILLE 38.44N 90.32W
05/23/2004 1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0735 PM HAIL ELLISVILLE 38.59N 90.59W
05/23/2004 0.88 INCH ST. LOUIS MO EMERGENCY MNGR
&&
FGThe St Louis radar (KLSX), 65 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396724, 5396725.